MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134804
Medical Device Problem Codes Insufficient Cooling (1130); Device Contamination with Body Fluid (2317); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf and an irrigation issue occurred during use in the patient.It was reported that after advancing the thermocool smarttouch sf catheter into the body and they started ablation, it was noticed that the irrigation flow rate for the thermocool smarttouch sf catheter was flowing at 2ml/min, compared to the normal 8-15ml/min flow rate.The caller advised that they were not inside the room at the time, and they were not able to confirm if the catheter setting for the thermocool smarttouch sf catheter had been changed or adjusted on the smartablate® pump.The caller then reported that the temperature reading on the tip of the thermocool smarttouch sf catheter had increased, until it was above 45 degrees.Upon removing the thermocool smarttouch sf catheter from the body, it was noticed that there was char residue on the tip of the thermocool smarttouch sf catheter.There was no consequence or injury to the patient.The thermocool smarttouch sf catheter was replaced, the caller confirmed that the thermocool smarttouch sf catheter flow setting was correct on the smartablate pump, and the issue was resolved.The procedure continued with no further issues.The caller declined any smartablate pump service at this time.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31776354l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key25016134
Report Number2029046-2026-01384
Device Sequence Number10303080
Product Code LPB
UDI-Device Identifier10846835010176
UDI-Public(01)10846835010176(17)281008(10)31776354L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134804
Device Lot Number31776354L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer05/11/2026
06/05/2026
Initial Report FDA Received Date04/28/2026
Supplement Report FDA Received Date06/05/2026
06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown